Alert archive / New York / Frost Advisories in 2010

Frost Advisory 6, NWS Buffalo, NY

May 10, 2010Chautauqua County, New York

NWS Buffalo, NY issued this frost advisory at May 10, 2010, 3:39 PM EDT for Chautauqua County, New York. It took effect at May 11, 2010, 1:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 10, 2010, 3:39 PM EDT (19:39 UTC)
In effect from
May 11, 2010, 1:00 AM EDT
Expired
May 11, 2010, 7:21 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WWUS71 KBUF 101939
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT MON MAY 10 2010

...ANOTHER COLD NIGHT TONIGHT...

.COLD HIGH PRESSURE WILL DRIFT ACROSS WESTERN AND NORTH CENTRAL
NEW YORK TONIGHT. THE RESULTING STARLIT SKIES AND LIGHT WINDS
WILL THUS ALLOW TEMPERATURES TO QUICKLY FALL AGAIN TONIGHT.
TEMPERATURES SHOULD DROP BELOW FREEZING EVERYWHERE EXCEPT FOR THE
IMMEDIATE LAKE SHORES OF WESTERN NEW YORK AND OVER THE MAJORITY OF
CHAUTAUQUA COUNTY. 

NYZ001-002-010-011-085-110345-
/O.UPG.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/
/O.EXA.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...ORCHARD PARK...SPRINGVILLE
339 PM EDT MON MAY 10 2010

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND LIGHT WINDS WILL COMBINE WITH A DRY CHILLY AIRMASS
TO ALLOW NEAR SURFACE TEMPERATURES TO DROP TO...OR BELOW FREEZING
OVERNIGHT. TEMPERATURES WILL QUICKLY RECOVER TO LEVELS ABOVE
FREEZING AFTER 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ003>008-012>014-020-021-110345-
/O.CON.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...WATERTOWN...LOWVILLE...WARSAW...GENESEO...CANANDAIGUA...
OLEAN...WELLSVILLE
339 PM EDT MON MAY 10 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY.

TEMPERATURES WILL DROP BELOW FREEZING TONIGHT INTO EARLY TUESDAY
MORNING. IN FACT...READINGS SHOULD BOTTOM OUT IN THE MID TO UPPER
20S FOR MOST AREAS. THE ONLY EXCEPTIONS WILL BE RIGHT ALONG THE
SHORES OF LAKE ONTARIO WHERE TEMPERATURES WILL BE JUST ABOVE 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ019-110345-
/O.UPG.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/
/O.NEW.KBUF.FR.Y.0006.100511T0500Z-100511T1200Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
339 PM EDT MON MAY 10 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND LIGHT WINDS FOR THE MAJORITY OF TONIGHT WILL
COMBINE WITH A DRY CHILLY AIRMASS TO ALLOW NEAR SURFACE
TEMPERATURES INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES WILL
QUICKLY RECOVER TO LEVELS ABOVE FREEZING AFTER 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

RSH
3 follow-up statements
284 
WWUS71 KBUF 110219
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1019 PM EDT MON MAY 10 2010

...ANOTHER COLD NIGHT TONIGHT...

.COLD HIGH PRESSURE WILL DRIFT ACROSS WESTERN AND NORTH CENTRAL
NEW YORK TONIGHT. THE RESULTING STARLIT SKIES AND LIGHT WINDS
WILL THUS ALLOW TEMPERATURES TO QUICKLY FALL AGAIN TONIGHT.
TEMPERATURES SHOULD DROP BELOW FREEZING EVERYWHERE EXCEPT FOR THE
IMMEDIATE LAKE SHORES OF WESTERN NEW YORK AND OVER THE MAJORITY
OF CHAUTAUQUA COUNTY.

NYZ001>008-010>014-020-021-085-111030-
/O.CON.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
1019 PM EDT MON MAY 10 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

TEMPERATURES WILL DROP BELOW FREEZING TONIGHT INTO EARLY TUESDAY
MORNING. IN FACT...READINGS SHOULD BOTTOM OUT IN THE MID TO UPPER
20S FOR MOST AREAS. THE ONLY EXCEPTIONS WILL BE RIGHT ALONG THE
SHORES OF LAKE ONTARIO WHERE TEMPERATURES WILL BE JUST ABOVE 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ019-111030-
/O.CON.KBUF.FR.Y.0006.100511T0500Z-100511T1200Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
1019 PM EDT MON MAY 10 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

CLEAR SKIES AND LIGHT WINDS FOR THE MAJORITY OF TONIGHT WILL
COMBINE WITH A DRY CHILLY AIRMASS TO ALLOW NEAR SURFACE
TEMPERATURES INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES WILL
QUICKLY RECOVER TO LEVELS ABOVE FREEZING AFTER 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$

TMA
272 
WWUS71 KBUF 110802
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EDT TUE MAY 11 2010

...COLD TEMPERATURES WILL CONTINUE THROUGH DAYBREAK...

.COLD HIGH PRESSURE WILL DRIFT ACROSS WESTERN AND NORTH CENTRAL
NEW YORK THROUGH DAYBREAK. THE RESULTING STARLIT SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO FALL TO AT OR BELOW FREEZING
ACROSS MOST INTERIOR SECTIONS OF WESTERN AND CENTRAL NEW YORK. THE
ONLY AREAS WHICH WILL BE SPARED FROM A FREEZE AND WIDESPREAD
FROST ARE THE IMMEDIATE LAKESHORES.

NYZ001>008-010>014-020-021-085-111200-
/O.CON.KBUF.FZ.W.0002.000000T0000Z-100511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
402 AM EDT TUE MAY 11 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL DROP BELOW FREEZING THROUGH DAYBREAK ACROSS MOST
INTERIOR PORTIONS OF WESTERN AND CENTRAL NEW YORK WITH WIDESPREAD
FROST. THE ONLY AREAS WHICH WILL REMAIN ABOVE FREEZING ARE THE
IMMEDIATE LAKESHORES AND THE BUFFALO METRO AREA...BUT PATCHY FROST
IS STILL LIKELY EVEN IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ019-111200-
/O.CON.KBUF.FR.Y.0006.000000T0000Z-100511T1200Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
402 AM EDT TUE MAY 11 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL REMAIN IN THE LOWER 30S ACROSS INTERIOR PORTIONS
OF CHAUTAUQUA COUNTY THROUGH DAYBREAK WITH AREAS OF FROST. THE
IMMEDIATE LAKE ERIE SHORE WILL STAY SEVERAL DEGREES WARMER...BUT
PATCHY FROST IS EVEN POSSIBLE IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$

HITCHCOCK
245 
WWUS71 KBUF 111121
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
721 AM EDT TUE MAY 11 2010


NYZ001>008-010>014-020-021-085-111230-
/O.CAN.KBUF.FZ.W.0002.000000T0000Z-100511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
721 AM EDT TUE MAY 11 2010

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES ARE QUICKLY RISING ABOVE FREEZING EARLY THIS
MORNING...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. 

$$

NYZ019-111230-
/O.CAN.KBUF.FR.Y.0006.000000T0000Z-100511T1200Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
721 AM EDT TUE MAY 11 2010

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE QUICKLY WARMING THIS MORNING...THEREFORE THE
FROST ADVISORY HAS BEEN CANCELLED.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 10, 3:28 PM EDT, 11 minutes earlier.

Area forecast discussion, May 10, 3:28 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT MON MAY 10 2010

.SYNOPSIS...
HIGH PRESSURE WILL DRIFT ACROSS THE REGION TONIGHT...WITH STARLIT
SKIES COMBINING WITH A COLD DRY AIRMASS TO ONCE AGAIN ALLOW FOR
WIDESPREAD FROST. THE HIGH WILL THEN GIVE WAY TO AN APPROACHING MID
WESTERN STORM SYSTEM WITH THICKENING CLOUDS PRODUCING SOME RAIN
TUESDAY AFTERNOON AND NIGHT. THE MAJORITY OF WESTERN NEW YORK COULD
PICK UP A HALF TO ONE INCH OF RAIN WITH LESSER AMOUTNS EAST OF LAKE
ONTARIO. THE STORM SYSTEM WILL MOVE AWAY ON WEDNESDAY...BUT IT WILL
REMAIN UNSETTLED WITH CHILLY TEMPERATURES AND PLENTY OF CLOUDS.

&&

.NEAR TERM /THROUGH TUESDAY/...
LIKE LAST NIGHT...IT WILL BE COLD ACROSS THE REGION TONIGHT AS HIGH
PRESSURE WILL DRIFT OVERHEAD. THE RESULTING CLEAR SKIES AND LIGHT
WINDS WILL COMBINE WITH THE DRY...CHILLY AIRMASS THAT IS IN PLACE TO
ONCE AGAIN ALLOW FOR THE FORMATION OF WIDESPREAD FROST. THIS WILL
MAINLY BE THE CASE AWAY FROM THE LAKES...AND PARTICULARLY EAST OF
THE NIAGARA FRONTIER.

THE ONLY FLY IN THE OINTMENT WILL BE OVER THE FAR WESTERN COUNTIES
(NIAGARA FRONTIER/CHAUTAUQUA COUNTY WHERE ENOUGH CIRRUS COULD SPREAD
IN FROM THE WEST DURING THE WEE HOURS OF THE MORNING. GUIDANCE TEMPS
FOR THAT PARTICULAR REGION LOOK REASONABLE...BUT FOR AREAS EAST OF
THE GENESEE VALLEY/SRN TIER...GUIDANCE LOOKS TO BE 3-5 DEG F TOO
HIGH. WILL THUS TAKE A COMPROMISE BETWEEN THE FINE CONTINUITY AND
THE COOLER MAV. AS A RESULT...MINS WILL RANGE FROM LOW 20S ON THE
TUG HILL TO THE MID 20S ELSEWHERE EAST OF LK ONTARIO/SRN TIER TO THE
LOWER 30S ELSEWHERE. SITES WITHIN A MILE OR TWO OF THE LAKES SHOULD
BE IN THE LOW TO MID 30S.

FOR THE ROCHESTER AIRPORT...THIS WOULD MEAN THAT TEMPS EARLY TUESDAY
MORNING WILL DROP TO NEAR RECORD LOWS. THE CURRENT RECORD FOR ROC IS
29 SET IN 1966. WHILE THE MERCURY SHOULD STAY JUST ABOVE THIS MARK...
IT IS CERTAINLY WORTH MENTIONING.

AS A RESULT OF THE WIDESPREAD SUB 33 DEG F CONDITIONS TONIGHT...WILL
HAVE A FREEZE WARNING IN EFFECT FOR THE VAST MAJORITY OF THE REGION.
THE NIAGARA FRONTIER WILL COULD ESCAPE WITH READINGS OF 33-35...BUT
WILL PLAY IT SAFE FOR NOW. THE EXCEPTION TO THE FREEZE WARNING WILL
BE ACROSS CHAUTAUQUA COUNTY WHERE ENOUGH WARM ADVECTION AND CIRRUS
SHOULD KEEP MOST AREAS IN THE MID 30S.

ON TUESDAY...THE SFC HIGH WILL MOVE AWAY ACROSS NEW ENGLAND WHILE
LOW PRESSURE WILL ADVANCE ACROSS THE MID WEST. CIRRUS WILL QUICKLY
THICKEN ACROSS THE REGION TUESDAY MORNING WITH THE CIGS LOWERING
DURING THE MIDDAY AND AFTERNOON. STRONG ISENTROPIC LIFT AHEAD OF THE
SFC LOW WILL THEN PRODEUCE FAIRLY WIDESPREAD RAIN ACROSS THE WRN
COUNTIES. SPECIFICALLY...THE RAIN SHOULD START ACROSS THE WRN
SOUTHERN TIER BY LATE MORNING...THEN SPREAD NORTHEAST THEREAFTER.
BY THE EVENING RUSH HOUR...RAIN SHOULD BE FOUND ACROSS THE BULK OF
WRN NEW YORK. TEMPERATURES ON TUESDAY WILL REMAIN WELL BELOW NORMAL
WITH READINGS RANGING FROM THE MID 40S ACROSS PARTS OF THE WRN
SOUTHERN TIER TO THE MID 50S EAST OF LK ONTARIO.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A LOW PRESSURE WILL TRACK FROM WEST TO EAST...CROSSING PENNSYLVANIA
TUESDAY NIGHT. BASICALLY THIS WILL BE AN OVERRUNNING EVENT...WITH
PRECIPITATION GENERALLY FOCUSING ON A MID LEVEL WARM ADVECTION.
NAM/GFS/UKMET/EUROPEAN IN EXCELLENT AGREEMENT ON THE BASICS
CONCERNING THE QPF AXIS (THE RGEM IS FURTHER SOUTH). TIMING ALSO
VARIES A BIT...WITH THE MORE RELIABLE COMBINATION OF THE
GFS/EUROPEAN FAVORED OVER THE SLOWER TIMING OF THE NAM. GIVEN THE
MODEL CONSENSUS...TIMEFRAME...AND TYPE OF PRECIPITATION...HAVE A
HIGH CONFIDENCE IN A PERIOD OF RAIN TUESDAY NIGHT. MOST SPOTS WILL
SEE A 3 -6 HOUR PERIOD OF RAIN OVERNIGHT...WITH A HALF AN INCH TO AN
INCH OF QPF EXPECTED BASED ON A BLEND OF THE SREF/NAM/GFS QPFS.
BUFKIT CONTINUES TO SHOW ELEVATED CAPES ABOVE A SURFACE
INVERSION...SO WILL CARRY A CHANCE OF THUNDERSTORMS...WHICH WILL
LIKELY BE EMBEDDED WITHIN THE EAST TO WEST ORIENTED RAIN BAND.
ACTIVITY SHOULD DIMINISH LATE TUESDAY NIGHT...AS DYNAMICS
WEAKEN...AND THE LOW MOVES FURTHER EAST. OTHERWISE...EXPECT
CHILLY...BUT ABOVE FREEZING TEMPERATURES...WITH NAM12/SREF BLEND
PREFERRED GIVEN THAT MOST AREAS WILL NOT SEE ANY RADIATIONAL COOLING.

THE LOW GRADUALLY EXITS EAST ON WEDNESDAY...WITH PRECIPITATION
LINGERING THE LONGEST IN EASTERN ZONES. FAIRLY CONFIDENT IN A E-NE
FLOW NORTH OF I-90...WHICH SHOULD LIMIT DAYTIME HIGHS BELOW NAM/GFS
MOS. TYPICALLY AN EASTERLY FLOW AS THIS WILL KEEP BUFFALO/ROCHESTER
REGIONS UNDER CLOUDY SKIES...RESULTING IN A RELATIVELY RAW DAY WITH
PATCHY SHOWERS OR EVEN DRIZZLE. SOUTHERN LOCATIONS WILL WARM A BIT
DURING THE DAY IN A MORE WESTERLY FLOW.

HIGH PRESSURE WILL TRY TO BUILD SOUTH ACROSS THE REGION ON WEDNESDAY
NIGHT...PUSHING A FRONTAL BOUNDARY SOUTH. THIS FRONTAL BOUNDARY WILL
RETURN ON THURSDAY...AS LOW PRESSURE APPROACHES FROM THE
WEST...EVENTUALLY FORCING THE BOUNDARY BACK INTO WESTERN NEW YORK.
SUBTLE MODEL DIFFERENCES ON WEDNESDAY NIGHT WILL RESULT IN
SIGNIFICANT DIFFERENCES IN OUR FORECAST SINCE THERE WILL BE A SHARP
CUT OFF BETWEEN THE INFLUENCE OF THE HIGH AND THE LINGERING FRONT.
GIVEN THERE IS FAIRLY COLD AIR ASSOCIATED WITH THIS HIGH
PRESSURE SYSTEM...IT IS POSSIBLE THAT SKIES WILL CLEAR...AND
RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING
IN SOME NORTHERN LOCATIONS. NEAR THE BOUNDARY...CLOUDS AND WARMER
BOUNDARY TEMPERATURES WILL PREVENT COOLING...WITH MUCH WARMER
OVERNIGHT LOWS. AT THIS TIMEFRAME...UNCERTAINTY IN EXACTLY HOW FAR
SOUTH THE HIGH WILL BUILD...LEADS TO A MORE MIDDLE OF THE ROAD
FORECAST APPROACH FOR WEDNESDAY NIGHT. IF THE HIGH DOES BUILD
FURTHER SOUTH...LOW TEMPERATURES MAY AGAIN APPROACH FREEZING.

ON THURSDAY...A SIMILAR SCENARIO TO THE TUESDAY-TUESDAY NIGHT
SYSTEM...IN THAT LOW PRESSURE AGAIN IS FORECAST TO TRACK NEAR OR
JUST TO OUR SOUTH. GENERALLY FAVOR TIMING OF THE FASTER
EUROPEAN/GFS/UKMET OVER THE NAM/GGEM...BUT DO HEDGE QUITE A BIT
GIVEN THE TIMEFRAME...CAPPING POPS AT LIKELY. BASED ON THIS WEIGHTED
CONSENSUS...FOCUS IN ON THURSDAY NIGHT...WITH RAIN LIKELY DURING
THAT PERIOD. CAN/T RULE OUT EMBEDDED CONVECTION...BUT GIVEN THE
RELATIVELY ISOLATED NATURE AND OTHER UNCERTAINTY LEAVE OUT A MENTION
FOR NOW.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
OVERALL...12Z GFS/EUROPEAN ARE IN FAIRLY GOOD AGREEMENT WITH ONE
ANOTHER...AND WITH PREVIOUS RUNS. THIS PLACES US GENERALLY IN A
QUIET PATTERN FOR THAT LATER PORTIONS OF THE FORECAST.

ON FRIDAY...THE INITIAL SYSTEM EXITS TO THE EAST-SOUTHEAST...AND IS
THEN FOLLOWED BY A FAIRLY VIGOROUS SHORTWAVE ON FRIDAY NIGHT. GIVEN
BOTH MODELS ARE SHOWING THIS FEATURE...DO CARRY CHANCE POPS FRIDAY
FRIDAY AND FRIDAY NIGHT...TAPERED TO SLIGHT CHANCE ON SATURDAY.

BEYOND THIS...A HIGH PRESSURE RIDGE BUILDS DOWN FROM THE
NORTH...WITH CONSENSUS KEEPING A FRONTAL BOUNDARY TO THE SOUTH.
WHILE THIS FRONT CAN/T BE COMPLETELY DISCOUNTED AT THIS
TIMEFRAME...GO WITH THE MORE LIKELY SCENARIO...WHICH KEEPS THE FRONT
TO OUR SOUTH. THIS IS BASICALLY IN LINE WITH PREVIOUS
FORECAST...WITH GENERALLY FAIR WEATHER AND SEASONABLE TEMPERATURES
EXPECTED FOR THE UPCOMING WEEKEND.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL BE IN PLACE ACROSS THE REGION THROUGH AT LEAST
MIDDAY TUESDAY. AN APPROACHING AREA OF LOW PRESSURE WILL THEN SPREAD
SOME RAIN ACROSS THE REGION DURING THE MIDDAY AND AFTERNOON HOURS
ON TUESDAY WITH CIGS LOWERING TO MVFR LEVELS IN THE PROCESS.

ALONG WITH THE DETERIORATING CIGS ON TUESDAY...THERE WILL BE VERY
MARGINAL LOW LEVEL WIND SHEAR CONDITIONS. SOUTHEAST SFC WINDS
AVERAGING 10 KNOTS MIDDAY TUESDAY WILL BE ACCOMPANIED BY WINDS OF 30
OT 40 KNOTS BETWEEN 2500-3000 FT.THIS WILL MAINLY BE THE CASE OVER
THE SOUTHWEST CORNER OF THE STATE...BUT SIMILAR CONDITIONS WILL MOVE
ACROSS THE REMAINDER OF THE REGION LATE IN THE DAY AND TUESDAY EVE.

OUTLOOK...
TUESDAY NIGHT...MVFR CONDITIONS IN RAIN BECOMING IFR. CHANCE OF
THUNDERSTORMS SOUTH OF BUFFALO AND ROCHESTER.
WEDNESDAY...MVFR WITH A CHANCE OF SHOWERS.
THURSDAY...VFR DETERIORATING TO MVFR WITH SHOWERS AND SCATTERED
THUNDERSTORMS DEVELOPING.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TUESDAY.

HIGH PRESSURE WILL DRIFT ACROSS LAKES ERIE AND ONTARIO TONIGHT WITH
ONLY LIGHT TO GENTLE BREEZES AND MINIMAL WAVES EXPECTED. THE HIGH
WILL MOVE AWAY ACROSS NEW ENGLAND ON TUESDAY WHILE AN AREA OF LOW
PRESSURE WILL APPROACH FROM THE MID WEST. EAST TO SOUTHEAST WINDS ON
BOTH LAKES WILL INCREASE DURING THE COURSE OF THE AFTERNOON...BUT
WILL REMAIN BELOW SMALL CRAFT CRITERIA. ON LAKE ERIE...THIS WILL BE
LARGELY DUE TO THE OFFSHORE FLOW.

AS THE AREA OF LOW PRESSURE MOVES BY TO OUR SOUTH TUESDAY NIGHT...
A STRONG ENOUGH SFC PRESSURE GRADIENT WILL EXIST TO PRODUCE NEAR
GALE FORCE EASTERLIES ON LAKE ONTARIO WITH WAVES APPROACHING 8 FEET.
LESSER WINDS AND WAVES WILL BE FOUND OVER LAKE ERIE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM 1 AM TO 8 AM EDT TUESDAY FOR NYZ001>008-
     010>014-020-021-085.
     FROST ADVISORY FROM 1 AM TO 8 AM EDT TUESDAY FOR NYZ019.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, May 10, 3:29 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT MON MAY 10 2010

NYZ019-111930-
CHAUTAUQUA-
329 PM EDT MON MAY 10 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>008-010>014-020-021-085-111930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
329 PM EDT MON MAY 10 2010

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
329 PM EDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:28 PM EDTFrost AdvisoryBUFCayuga, Monroe, Niagara, Orleans, Wayne9 hr
May 10, 11:36 AM EDTFreeze WarningBUFAllegany, Cattaraugus, Cayuga, Erie, Genesee, Jefferson and 9 more20 hr

Nearby

Frost Advisories in New York, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.